I've been facing a problem for over a year, and I'm committed to resolving it, or at least understanding it. I will briefly explain it.
A little more than a year ago, I took a drug called Accutane (Wiki) for acne. It's a retinoid, which means it's related to Vitamin A. It was previously a chemotherapy drug, and it's possible side effects mimic Vitamin A toxicity.
After a month on the drug, I stopped taking it because I began getting side effects: hair loss, joint pain, irritability. I have reason to believe it has lowered my bone density in some areas.
But the problem is I'm still feeling side effects. My bone density is that of an old granny with osteoporosis. And whenever I eat foods with pre-formed vitamin A (eggs, dairy, liver) my joint/bone pain gets much worse (mostly my spine), and I get hives on my back.
I find it very strange how dietary vitamin A effects my body. Some theorize it's due to there still being traces of Accutane in me, thus any more vitamin A causes problem. Another theory is that it has altered my epigenome (kind of like genes, that can be altered during a person's lifetime). I really want answers. I've done tons of research, other people are in the same situation I am, and no one has an answer or a fix.
I'm probably going to keep bumping this thread... I'm really desperate. I want to be able to eat eggs, dairy, liver, and other foods containing Vitamin A. Beta carotene doesn't seem to be a problem, unless consumed in very high doses (carrots, sweet potato).